MAUDE Adverse Event Report: DEPUY MITEK LLC US SCR/WASH HEXDRV 2.5MM *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US SCR/WASH HEXDRV 2.5MM *EA; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 219124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the devices were received and evaluated.Visual observation revealed that all three devices had broken distal tips, confirming the complaint.The root cause could not be definitively determined as the specific details regarding the sterilization process were not provided.Typically, this type of failure can be attributed to normal wear and tear of the device after heavy use and multiple sterilization cycles.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).The lot number is unknown.
 
Event or Problem Description
The sales rep reported that prior to unknown procedure on an unknown date during sterilization the tip of three of their screw/wash hex drivers 2.5mm broke off.The sales rep stated that the devices broke prior to being used on the patient.The sales rep reported that the surgeon completed the procedure with another like device with no patient consequences or delays.The sales rep could not provide lot numbers for these devices.The sales rep was not present for the case therefore could not provide any further information.The devices will be returning for evaluations.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8352118
Report Number1221934-2019-56435
Device Sequence Number2229160
Product Code LXH
UDI-Device Identifier10886705005420
UDI-Public10886705005420
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number219124
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2016
Initial Report FDA Received Date02/19/2019
Patient Sequence Number1